Alert archive / South Dakota / Winter Storm Watches in 2013

Winter Storm Watch 5, NWS Sioux Falls, SD

April 8, 201318 counties in South Dakota; 5 counties in Iowa; 8 counties in Minnesota

NWS Sioux Falls, SD issued this winter storm watch at Apr 8, 2013, 4:59 AM CDT for 18 counties in South Dakota; 5 counties in Iowa; 8 counties in Minnesota. It took effect at Apr 8, 2013, 10:00 PM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2013, 4:59 AM CDT (09:59 UTC)
In effect from
Apr 8, 2013, 10:00 PM CDT
Expired
Apr 10, 2013, 4:37 AM CDT
In force
31 hr
Issued by
NWS Sioux Falls, SD
All 31 counties

Dickinson County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 7 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm watch went out at Apr 7, 10:44 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 7, 10:44 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1044 PM CDT SUN APR 7 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 234 PM CDT SUN APR 7 2013

A NICE COMPACT LITTLE WAVE MOVING THROUGH NEBRASKA WILL CONTINUE TO
SUPPORT SHOWER DEVELOPMENT THROUGH THE EVENING. THE BEST CHANCES
WILL TRANSITION FROM WEST TO EAST THROUGH THE LATE AFTERNOON INTO
THE EVENING WITH NOT TOO MUCH EXPECTED TO PERSIST AFTER ABOUT
MIDNIGHT. SOME LOCAL AMOUNTS COULD APPROACH A QUARTER OF AN INCH BUT
SUSPECT MOST LOCATIONS WILL GET ABOUT 5 TO 15 HUNDREDTHS. THUNDER
SEEMS PRETTY UNLIKELY BUT WILL MAINTAIN SOME ISOLATED ACTIVITY IN
THE SOUTHERN AND EASTERN CWA WHERE SOME MARGINAL INSTABILITY EXISTS.
THE REMAINDER OF THE NIGHT A LITTLE TRICKY AS WINDS WEAKEN...CLOUDS
DISSIPATE A BIT AND A DECENT THERMAL GRADIENT REMAINS IN PLACE FROM
SOUTHEAST TO NORTHWEST. WITH THE POTENTIALLY WET GROUND AND LIGHT
WINDS MAY AGAIN SEE SOME FOG DEVELOPMENT...BUT AT THIS TIME NOT
ANTICIPATING IT TO BE AS WIDESPREAD AS THIS MORNING. WHILE THE WINDS
WILL WEAKEN THEY SHOULD NOT BECOME LIGHT SO WITH FAIRLY MILD AIR IN
PLACE LOWS WILL BE IN THE 40S.

OTHER THAN A LITTLE UPPER LEVEL SUPPORT FOR SHOWERS AROUND SOUTHWEST
MINNESOTA ON MONDAY MORNING MOST OF MONDAY SHOULD PROVE TO BE A LULL
BEFORE THE NEXT WAVE COMES OUT ON MONDAY NIGHT. WILL ONLY HAVE POPS
IN THE FAR NORTH AND WEST IN THE AFTERNOON. THE REAL CHALLENGE
BECOMES HIGH TEMPERATURES FORECASTING AS A SIGNIFICANT THERMAL
GRADIENT DEVELOP THROUGH THE DAY AND VERY LITTLE AGREEMENT EXISTS.
THE NAM AND ECMWF AT 18Z HAVE THE COLDER AIR LOCKED UP FROM ABOUT
CHAMBERLAIN TO MARSHALL NORTH WHILE THE GFS IS ALONG INTERSTATE 90
AND THE CANADIAN A LITTLE FARTHER SOUTH. WILL LEAN A LITTLE MORE
TOWARDS THE ECMWF AND NAM OUTPUT WHICH SHOULD HANDLE THE LOW LEVEL
THERMAL FIELD A LITTLE BETTER SINCE THE UPPER LEVELS ARE NOT VASTLY
DIFFERENT. SOME MINOR THREAT FOR A FEW THUNDERSTORMS ON MONDAY
AFTERNOON BUT AGAIN THE INSTABILITY IS MARGINAL. THE OPERATIONAL NAM
IS QUITE AN OUTLIER INSTABILITY WISE BUT IS SLIGHTLY MORE CONSISTENT
IN NORTHWEST IOWA WITH THE VARIOUS SREF MEMBERS...HOWEVER CAPPING
MAY PRECLUDE ANY DEVELOPMENT THERE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 234 PM CDT SUN APR 7 2013

VERY COMPLICATED FORECAST WITH A FAIR AMOUNT OF DISAGREEMENT IN
THE MODELS LEADING TO A LOWER THAN NORMAL CONFIDENCE IN THE MEDIUM RANGE.
THE NAM IN COMPARISON TO THE OTHER MODELS WAS MUCH WARMER AND
SLUGGISH WITH THE COLD AIR...WHILE THE GFS AND CANADIAN WERE MUCH
COOLER AND ACCELERATED THE COLD AIR EAST QUITE QUICKLY ON TUESDAY.
AS A COMPROMISE...LEANED ON 00Z THERMAL FIELDS OF ECMWF WHICH
APPEAR TO ALIGN FAIRLY WELL WITH THE 12Z RUN.

ON MONDAY NIGHT...SURFACE FRONT CONTINUES TO PLOW SOUTH THROUGH
NORTHWEST IOWA WITH STRONG LOW LEVEL COLD AIR ADVECTION. MODELS
CONTINUE TO INDICATE FAIR STRONG WARM AIR ADVECTION ALOFT.
THEREFORE...IT APPEARS IT MAY BE HARD TO BREAK THE CAP TO GET
CONVECTION TO FIRE ALONG THE FRONT...BUT HAVE LEFT SOME LOW END
SLIGHT CHANCE POPS FOR THE REMOTE POSSIBILITY. WITH LACK OF LARGE
SCALE FORCING...COULD BE RELATIVELY QUIET MONDAY EVENING UNTIL
UPPER WAVE APPROACHES FROM THE SOUTHWEST. AS UPPER WAVE MOVES IN
AND PRECIPITATION BEGINS TO DEVELOP ACROSS THE AREA...COOLER AIR
IS EXPECTED TO COLLAPSE SOUTHWARD. IF THE NAM FORECAST SOUNDINGS
WERE TO VERIFY...WARM NOSE WOULD BE QUITE PROBLEMATIC WITH
SIGNIFICANT ICING POTENTIAL WITH ONGOING STRONG WINDS.
 EVENTUALLY MODEL SOUNDINGS COOL OFF ENOUGH FOR SNOW...BUT NOT
SOMEWHERE TILL THE TUESDAY AFTERNOON TIME FRAME. INSTEAD...SIDED
CLOSER TO THE ECMWF WHICH SUGGESTS PRECIPITATION WOULD CHANGE OVER
TO SNOW AFTER 06Z TUESDAY...HOWEVER...THERE COULD BE A SMALL BAND
OF MIXED PRECIP/ICING THAT DEVELOPS ON THE LEADING EDGE OF THE
SNOW LINE. CURRENTLY...HAVE HIGHEST ICING POTENTIAL FORECAST ALONG AN ARC
FROM LAKE ANDES UP THROUGH MITCHELL INTO MADISON.  FAIRLY STRONG
FRONTOGENETIC FORCING MIGRATES FROM WEST TO EAST ACROSS THE THE
FORECAST AREA ON TUESDAY. FOR SNOW RATIOS...HAVE SIDED WITH
ANYWHERE FROM 7-10:1 DEPENDING ON TIME OF DAY AND PRECIPITATION
RATE. WITH GROUND TEMPERATURES IN THE MID 30S...WILL LIKELY HAVE
SOME MELTING AS SNOW IS FALLING.

MOST DIFFICULT TIME FRAME FOR THE FORECAST IS TUESDAY EVENING. WITH
LARGE SCALE ASSENT AS SHORT WAVE TRAIN MOVING ACROSS THE
AREA...SHOULD HAVE FAIRLY WIDESPREAD PRECIPITATION ONGOING. MODELS
DIFFER IN HOW AGGRESSIVE THE COLD AIR WILL BE ACROSS THE
AREA...GIVING A WIDE VARIETY OF PRECIPITATION TYPES. THIS SIX HOUR
PERIOD WOULD LEAD TO THE MOST SIGNIFICANT ACCUMULATIONS EAST OF
THE JAMES RIVER VALLEY IF IT IS COLD ENOUGH TO SNOW. WITH DYNAMIC
COOLING ASSOCIATED WITH LARGE SCALE LIFT...HAVE HEDGED TOWARDS
COOLER SOLUTIONS BUT NOT AS COLD AS WHAT GFS OR CANADIAN MIGHT
SUGGEST.

TROWAL AND STRONG NORTH WINDS LINGER ACROSS THE AREA ON WEDNESDAY
LEADING TO WELL BELOW NORMAL TEMPERATURES AND A RAW DAY ACROSS THE
REGION. HAVE SHIFTED THE TROWAL SLIGHTLY FURTHER NORTH AND WEST
THAN PREVIOUS FORECAST WITH DRY SLOT NOSING NORTH ACROSS THE
EASTERN CWA.

MAY SEE SOME MODERATION IN THE TEMPERATURES ON THURSDAY INTO
FRIDAY. LOTS OF QUESTION ON WHAT IS GOING TO HAPPEN LATE IN THE
WEEK INTO THE WEEKEND...WITH THE GFS SUGGESTING AT OR ABOVE NORMAL
TEMPERATURES...AND THE ECMWF RUNNING WELL BELOW NORMAL. WITH NEXT
WAVE MOVING THROUGH FRIDAY NIGHT INTO SATURDAY HAVE ADDED MENTION
OF RAIN OR SNOW IN THE FORECAST...WITH DIURNAL TREND TO PRECIP
TYPE FOR NOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1034 PM CDT SUN APR 7 2013

TRICKY FORECAST FOR CEILINGS AND VISIBILITY...WITH LINGERING MOISTURE
FROM EARLIER LIGHT RAINFALL MAKING A BIG IMPACT. LIGHT RAIN ACROSS
SOUTHWEST MINNESOTA WILL TAPER OFF THROUGH THE NEXT FEW HOURS. WITH
LIGHT WINDS...RECENT LIGHT RAINFALL AND MID CLOUDS EXPECTED TO
DECREASE FROM WEST TO EAST INTO THE EARLY MORNING...EXPECT FOG AND
LOW CLOUDS TO DEVELOP. IFR AND OCCASIONAL LIFR WILL BE
POSSIBLE...MAINLY AFTER 08Z IN KFSD AND KSUX...WHILE THE CURRENT LOW
CONDITIONS IN KHON WILL PERSIST THROUGH THE NIGHT. IF THE MID CLOUDS
STICK AROUND LONGER IN OUR CENTRAL AND EASTERN COUNTIES...MAY SEE THE
FOG HOLD OFF A BIT. OTHERWISE...MODELS INDICATE THAT LOW STRATUS WILL
LINGER IN THE KHON AREA THROUGH THE ENTIRE TAF PERIOD...HOWEVER THE
REST OF THE REGION WILL SEE SOME IMPROVEMENT BETWEEN 15Z MONDAY AND
00Z TUESDAY. WINDS WILL TURN NORTHEAST AND BECOME BREEZY TO WINDY
MONDAY AFTERNOON AND EVENING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM TUESDAY MORNING THROUGH WEDNESDAY
     MORNING FOR SDZ050-052-057-058-063-064.

MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...08
LONG TERM...
AVIATION...
Hazardous weather outlook, Apr 7, 8:42 PM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
842 PM CDT SUN APR 07 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
842 PM CDT SUN APR 07 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN WILL DEVELOP LATE IN THE DAY MONDAY NEAR THE MISSOURI
RIVER... BECOMING MORE WIDESPREAD AND DEVELOPING NORTHEAST DURING
THE NIGHT AND INTO TUESDAY MORNING. A FEW THUNDERSTORMS ARE
POSSIBLE FROM LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT. THE
BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS NORTHWEST
IOWA...ALTHOUGH AN ISOLATED THUNDERSTORM IS POSSIBLE EAST OF THE
JAMES RIVER...AS FAR NORTH AS INTERSTATE 90.

RAIN THAT DEVELOPS ON MONDAY EVENING WILL BEGIN TO CHANGE TO SNOW
WEST OF THE JAMES RIVER DURING THE NIGHT. THE RAIN SNOW LINE WILL
GRADUALLY COLLAPSE EAST ON TUESDAY THROUGH WEDNESDAY.
PRECIPITATION IS EXPECTED TO CHANGE TO ALL SNOW ALONG AND WEST OF
A LINE FROM BROOKINGS TO SALEM TO TYNDALL BY EARLY TUESDAY
EVENING. ON TUESDAY NIGHT AND EARLY WEDNESDAY...THE CHANGE FROM
RAIN TO SNOW WILL CONTINUE TO PUSH EAST...WITH ONLY AREAS NEAR
THE IOWA GREAT LAKES TO IDA GROVE REMAINING LARGELY RAIN THROUGH
MIDDAY WEDNESDAY. RAIN WILL MIX OR CHANGE TO SNOW OVER THE REST
OF NORTHWEST IOWA WEDNESDAY AFTERNOON OR EARLY EVENING.

IN ADDITION TO THE SNOWFALL...THERE MAY BE A PERIOD OF FREEZING
RAIN WITH LIGHT ICE ACCUMULATIONS FROM PARTS OF EAST CENTRAL
SOUTH DAKOTA AND NORTHERN PORTIONS OF SOUTHWEST MINNESOTA THROUGH
SOUTHEAST SOUTH DAKOTA.

AT THIS TIME...SNOW ACCUMULATIONS APPEAR LIKELY...WITH MUCH LOWER
AMOUNTS FROM SOUTHWEST MINNESOTA NEAR INTERSTATE 90 SOUTHWARD
THROUGH NORTHWEST IOWA...EXTREME SOUTHEAST SOUTH DAKOTA AND
NORTHEAST NEBRASKA. 6 OR MORE INCHES OF SNOW WILL BE POSSIBLE
ALONG THE HIGHWAY 14 CORRIDOR...AND ESPECIALLY FOR AREAS WEST OF
THE JAMES RIVER. THERE REMAINS MUCH UNCERTAINTY WITH THIS
STORM...AND SNOWFALL AND POTENTIALLY ICING AMOUNTS ARE LIKELY TO
BE REFINED AS MORE INFORMATION BECOMES AVAILABLE.

IN ADDITION TO THE SNOW...WINDS OF 25 TO 40 MPH WILL PRODUCE
BLOWING SNOW TUESDAY AFTERNOON INTO WEDNESDAY
MORNING...ESPECIALLY FROM THE JAMES VALLEY WESTWARD.

LIGHT SNOW IS LIKELY TO CONTINUE INTO WEDNESDAY NIGHT OVER MUCH
OF THE AREA. ADDITIONAL LIGHT ACCUMULATIONS OF SNOW ARE
POSSIBLE... ESPECIALLY EAST OF THE JAMES RIVER. THE SNOW IS
EXPECTED TO END ACROSS THE REGION BY EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Apr 8, 2:21 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
221 AM CDT MON APR 8 2013

SDZ039-040-050-053>061-063>065-081000-
KINGSBURY-BROOKINGS-GREGORY-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...WAGNER...PLATTE...LAKE ANDES...MARTY...
ARMOUR...CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP
221 AM CDT MON APR 8 2013

...AREAS OF DENSE FOG TONIGHT...

WIDESPREAD FOG WHICH DEVELOPED DURING THE NIGHT HAS BECOME
ACCOMPANIED BY AREAS OF DENSE FOG DURING THE POST MIDNIGHT HOURS.
THIS HAS TAKEN PLACE IN PART OF SOUTHEAST SOUTH DAKOTA FROM
BROOKINGS SOUTHWEST TO MITCHELL AND KIMBALL. AT 2 AM CDT MITCHELL
AND MADISON WERE REPORTING VISIBILITIES OF A QUARTER MILE OR
LESS...AND WEBCAMS INDICATED OTHER AREAS OF LOW VISIBILITY. THIS
FOG IS EXPECTED TO PERSIST THROUGH THE REST OF TONIGHT AND COULD
ALSO DEVELOP IN OTHER AREAS...SUCH AS SOUTHWEST MINNESOTA AND
FURTHER SOUTHEAST IN SOUTHEAST SOUTH DAKOTA. ANYONE NEEDING TO
TRAVEL OVERNIGHT SHOULD USE CAUTION AND BE READY FOR VISIBILITY
LOWERING ALONG THE TRAVEL PATH.
Special weather statement, Apr 8, 3:30 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CDT MON APR 8 2013

IAZ001-012-020-031-MNZ071-072-080-097-098-NEZ013-014-SDZ039-040-
050-053>071-081100-
LYON-SIOUX-PLYMOUTH-WOODBURY-LINCOLN-MURRAY-PIPESTONE-ROCK-DIXON-
DAKOTA-KINGSBURY-BROOKINGS-GREGORY-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-
HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY...
TYLER...HENDRICKS...LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...
FULDA...PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
330 AM CDT MON APR 8 2013

...AREAS OF DENSE FOG INTO THE EARLY MORNING...

WIDESPREAD FOG WHICH DEVELOPED DURING THE NIGHT HAS BECOME
ACCOMPANIED BY AREAS OF DENSE FOG DURING THE POST MIDNIGHT HOURS
IN MOST OF SOUTHEAST SOUTH DAKOTA...AND IN PARTS OF SOUTHWEST
MINNESOTA AND NORTHWEST IOWA. VISIBILITIES OF A QUARTER MILE OR
LESS HAVE BEEN REPORTED AT SEVERAL PLACES. THE DENSE FOG WAS NOT
WIDESPREAD...BUT TRAVELERS SHOULD CONTINUE TO BE CAUTIOUS AS
VISIBILITIES MAY DROP QUICKLY WHEN DRIVING. THIS FOG IS EXPECTED
TO PERSIST INTO THE EARLY MORNING HOURS WITH VISIBILITIES
BEGINNING TO GENERALLY IMPROVE BY MID MORNING.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:59 AM CDTWinter Storm WarningFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more3 days
Apr 8, 5:41 AM CDTDense Fog AdvisoryFSDBon Homme, Brookings, Charles Mix, Clay, Douglas, Gregory and 10 more4 hr
Apr 8, 10:03 AM CDTDense Fog AdvisoryFSDClay, Dickinson, O'Brien, Osceola, Plymouth, Sioux117 min

Nearby

Winter Storm Watches in South Dakota, 2013Winter Storm Watches in Minnesota, 2013Winter Storm Watches in Iowa, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.